Alert archive / Virginia / Small Craft Advisories in 2021

Small Craft Advisory 14, NWS Wakefield, VA

February 4, 2021

NWS Wakefield, VA issued this small craft advisory at Feb 4, 2021, 3:35 PM EST. It took effect at Feb 5, 2021, 7:00 AM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 4, 2021, 3:35 PM EST (20:35 UTC)
In effect from
Feb 5, 2021, 7:00 AM EST
Expired
Feb 5, 2021, 7:00 PM EST
In force
12 hr
Issued by
NWS Wakefield, VA

The text

As transmitted.

078 
WHUS71 KAKQ 042035
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
335 PM EST Thu Feb 4 2021

ANZ650-652-050445-
/O.NEW.KAKQ.SC.Y.0014.210205T1200Z-210206T0000Z/
Coastal waters from Fenwick Island DE to Chincoteague VA out
20 nm-
Coastal waters from Chincoteague to Parramore Island VA out 20 nm-
335 PM EST Thu Feb 4 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 7 PM EST FRIDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and 
  seas 3 to 5 ft expected.

* WHERE...Coastal waters from Fenwick Island DE to Chincoteague 
  VA out 20 nm and Coastal waters from Chincoteague to Parramore 
  Island VA out 20 nm.

* WHEN...From 7 AM to 7 PM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Butner
6 follow-up statements
374 
WHUS71 KAKQ 042353
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
653 PM EST Thu Feb 4 2021

ANZ650-652-050800-
/O.CON.KAKQ.SC.Y.0014.210205T1200Z-210206T0000Z/
Coastal waters from Fenwick Island DE to Chincoteague VA out
20 nm-
Coastal waters from Chincoteague to Parramore Island VA out 20 nm-
653 PM EST Thu Feb 4 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM EST
FRIDAY...

* WHAT...South to southwest winds 15 to 20 kt with gusts up to 25
  kt and seas 3 to 5 ft expected.

* WHERE...Coastal waters from Fenwick Island DE to Chincoteague 
  VA out 20 nm and Coastal waters from Chincoteague to Parramore 
  Island VA out 20 nm.

* WHEN...From 7 AM to 7 PM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

TG
340 
WHUS71 KAKQ 050249
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
949 PM EST Thu Feb 4 2021

ANZ650-652-051100-
/O.CON.KAKQ.SC.Y.0014.210205T1200Z-210206T0000Z/
Coastal waters from Fenwick Island DE to Chincoteague VA out
20 nm-
Coastal waters from Chincoteague to Parramore Island VA out 20 nm-
949 PM EST Thu Feb 4 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM EST
FRIDAY...

* WHAT...South to southwest winds 15 to 20 kt with gusts up to 
  25 kt and seas 3 to 5 ft expected.

* WHERE...Coastal waters from Fenwick Island DE to Chincoteague 
  VA out 20 nm and Coastal waters from Chincoteague to Parramore 
  Island VA out 20 nm.

* WHEN...From 7 AM to 7 PM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

TG
889 
WHUS71 KAKQ 050858
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
358 AM EST Fri Feb 5 2021

ANZ650-652-051700-
/O.CON.KAKQ.SC.Y.0014.210205T1200Z-210206T0000Z/
Coastal waters from Fenwick Island DE to Chincoteague VA out
20 nm-
Coastal waters from Chincoteague to Parramore Island VA out 20 nm-
358 AM EST Fri Feb 5 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING
TO 7 PM EST THIS EVENING...

* WHAT...South to southwest winds 15 to 20 kt with gusts up to 
  25 kt and seas 3 to 5 ft expected.

* WHERE...Coastal waters from Fenwick Island DE to Chincoteague 
  VA out 20 nm and Coastal waters from Chincoteague to Parramore 
  Island VA out 20 nm.

* WHEN...From 7 AM to 7 PM EST today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
287 
WHUS71 KAKQ 051447
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
947 AM EST Fri Feb 5 2021

ANZ650-652-052300-
/O.CON.KAKQ.SC.Y.0014.000000T0000Z-210206T0000Z/
Coastal waters from Fenwick Island DE to Chincoteague VA out
20 nm-
Coastal waters from Chincoteague to Parramore Island VA out 20 nm-
947 AM EST Fri Feb 5 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...South to southwest winds 15 to 20 kt with gusts up to 
  25 kt and seas 3 to 5 ft expected.

* WHERE...Coastal waters from Fenwick Island DE to Chincoteague 
  VA out 20 nm and Coastal waters from Chincoteague to Parramore 
  Island VA out 20 nm.

* WHEN...From 7 AM to 7 PM EST today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
110 
WHUS71 KAKQ 052030
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
330 PM EST Fri Feb 5 2021

ANZ650-652-060000-
/O.CON.KAKQ.SC.Y.0014.000000T0000Z-210206T0000Z/
Coastal waters from Fenwick Island DE to Chincoteague VA out
20 nm-
Coastal waters from Chincoteague to Parramore Island VA out 20 nm-
330 PM EST Fri Feb 5 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and 
  seas 3 to 5 ft.

* WHERE...Coastal waters from Fenwick Island DE to Chincoteague 
  VA out 20 nm and Coastal waters from Chincoteague to Parramore 
  Island VA out 20 nm.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
081 
WHUS71 KAKQ 060003
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
703 PM EST Fri Feb 5 2021

ANZ650-652-060115-
/O.EXP.KAKQ.SC.Y.0014.000000T0000Z-210206T0000Z/
Coastal waters from Fenwick Island DE to Chincoteague VA out
20 nm-
Coastal waters from Chincoteague to Parramore Island VA out 20 nm-
703 PM EST Fri Feb 5 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this small craft advisory went out at Feb 4, 12:48 PM EST, 2 hours 47 minutes earlier.

Area forecast discussion, Feb 4, 12:48 PM EST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
1248 PM EST Thu Feb 4 2021

.SYNOPSIS...
High pressure moves over the region today. A cold front crosses
the area Friday. Low pressure passes south of the area over the
weekend.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 1015 AM EST Wednesday...

High pressure remains over the region today, pushing off the
coast tonight. Mostly sunny apart from some high cirrus over the
SW piedmont with lighter winds. High level clouds will increase
late across the west. Temps as of 10:15 AM ranged from the mid
30s to low 40s. Highs today will be warmer with temps maxing out
around 50-55 for most, except mid to upper 40s over the Eastern
Shore.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
As of 300 AM EST Wednesday...

Low pressure lifts ne into the Gt Lakes region tonight then into ern
Canada Fri. A leading warm front will lift north across the region
tonight followed by the trailing cold front Fri. Models a bit
faster with the front now clearing the coast after 18Z.

Clouds will increase across the area this eve. Despite some H85 WAA,
data shows little in the way of f-gen forcing. Thus, any pcpn with
the warm front will be spotty and light through abt 09Z. Models then
show a svrl hr period of decent lift with the fropa as it
traverses the area Fri. Pcpn cuts off fairly quickly Fri aftrn
across the west but lingers along the se thru the aftrn. This to
be most if not all a rain event as any p-type issues stay n/w
of the AKQ forecast area. Will carry late night chc/likely PoPs
west of the Ches Bay tonight, slight chc along the coast. Lows
in the 30s but stay above freezing. Likely/cat PoPs Fri morning
drop to chc across the west Fri aftrn with likely PoPs contg
along the coast thru the aftrn hrs. Mild as no real CAA noted
immediately behind the front. Highs mid-upr 50s. QPF btwn 1/10
to 1/4 inch.

The front slides south of the area Fri eve, but the models are
showing some weak s/w energy riding ne on it Fri eve. Question of
how far north this pcpn gets. Will carry low chc PoPs across the
se for now. Otw, pt cloudy north to cloudy/mstly cloudy south.
Lows mid 20s nw to low-mid 30s se. Pcpn ends before enough cold
air comes in to create any p-type issues.

Pt to mstly sunny/dry Sat as weak high pressure returns. Highs upr
40s-lwr 50s.

As stated yesterday, with no phasing of the nrn/srn streams seen,
the low over the south this weekend is forecasted to track across
the sern states Sat night then scoot east and off the Carolina
coast Sun morning. Both the ECMWF/CMC show only nern NC getting
clipped by any pcpn while the GFS brings pcpn as far north as
sern VA late Sat night before pushing east out into the VaCapes
Sun aftrn. Thus, will confine any PoPs during this time frame
across sern Va/nern NC for now. If the pcpn does make it into
srn Va, thermal profiles suggest a rain/snow mix for a few hrs
inland with just rain closer to the coast. Dry across the rest
of the forecast area Sat night with lows 30-35. Mstly cloudy
with morning pcpn ending along the sern coast Sun. Otw, pt sunny
Sun with highs mid 40s-lwr 50s.

&&

.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
As of 300 AM EST Thursday...

Conditions look a little quieter to start off next week as
Canadian high pressure builds south into the area. This will
keep conditions seasonably cool with highs in the low to mid 40s
and lows in the mid to upper 20s inland to lower 30s across the
southeast.

Both the ECMWF/GFS have a fast wave moving through Mon night
and Tues in the southern stream, but moisture looks limited.
Went with chc PoPs late Mon night and Tue morning. The systm
pulls to the east late in the day. QPF should be limited Tuesday
and highs remain in the mid to upper 40s. Cooler air tries to
return in the wake of the wave Tuesday and temperatures should
fall back below normal mid to late week. Will keep a watch on
precip chances for Thu as the region remains on the cold side of
a front stalled well to the south. Some moisture may try to
interact with the cool air Thursday, but as of now forcing and
precip chances appear limited. Thursday precip chances look to
be a cold rain across southeast VA and northeast NC with some
limited brief snow potential just to north. Again this appears
limited and questionable.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
As of 1245 PM EST Thursday...

VFR conditions through tonight with initially high level and
then mid level cloud cover increasing later this
afternoon through tonight from SW to NE period as high pressure
moves off the coast tonight and a cold front approaches. Winds
are primarily W 5-10 kt, will become S this evening <5 kt, and
will become SSW, increasing to ~10 kt by late Friday morning
with gusts 15-20 kt possible late morning through the afternoon.
Rain showers will overspread the area from W to E starting
around 10z Friday at RIC. MVFR ceilings will move in with and
behind the rain with CIGs 1500-2000 ft. By late morning (~15z
Fri), showers should be confined to SBY/ECG (perhaps ORF) and
will continue to be possible around ECG through the afternoon as
the cold front stalls near the coast. CIGs at ECG could drop to
IFR by early Friday afternoon.

OUTLOOK...
Showers will be possible at ECG through Friday afternoon and
into the evening with MVFR CIGS likely and IFR CIGs possible.
Clouds clearing at all other terminals late Friday with VFR CIGs
returning to at least RIC and MVFR CIGs remaining possible for
PHF/ORF/SBY. High pressure returns Sat. Low pressure tracks
near the coast Sat night into Sun bring the possibility of
precip (rain or snow) and likely flight restrictions due to CIGs
and/or VIS.

&&

.MARINE...
As of 430 AM EST Thursday...

SCAs remain in effect for ocean coastal waters and portions of
the Chesapeake Bay. Winds over the bay remain 10-20 kt with a
few gusts up to 25 kt. SCA for the bay will likely be allowed
to expire later this morning as winds decrease. Seas in the
ocean, especially 20nm out, remain elevated around 5 ft, with
3-4 ft near shore. Seas will slowly come down today and drop
below SCA criteria by Thursday afternoon.

High pressure becomes centered over the region tomorrow afternoon,
with westerly winds expected to become southerly by tomorrow
evening. A cold front will move off the coast late in the day on
Friday with strengthening southwesterly winds ahead of it. It
looks likely that winds will remain just below SCA levels for
Friday. However, SCA may be needed for the ocean for elevated
seas. After the front moves off the coast, winds will turn west
Friday night and remain below SCA levels.

A frontal boundary will remain north of the area this weekend
with a trough, with weak pressure gradient, over the local
area. Westerly winds between 5 and 15 kts area expected this
weekend. Models area showing a low pressure system tracking out
to seas Sunday. The center of the low is expected to remain well
south of Cape Hatteras, which will have less of an impact for
our coastal waters. Winds may turn NE 10-15 kt on Sunday for
waters south of the mouth of the Chesapeake Bay.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.

&&

SYNOPSIS...MPR
NEAR TERM...MPR/RMM
SHORT TERM...MPR
LONG TERM...MPR/JAO
AVIATION...RMM
MARINE...CP
Hazardous weather outlook, Feb 4, 3:04 AM EST, 12 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
304 AM EST Thu Feb 4 2021

MDZ021>025-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092-
093-095>100-509>525-050815-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Fluvanna-Prince Edward-
Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia-
Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Brunswick-
Dinwiddie-Prince George-Charles City-New Kent-Gloucester-Middlesex-
Mathews-Greensville-Sussex-Surry-James City-Southampton-
Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-
Accomack-Western Louisa-Eastern Louisa-Western Hanover-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
304 AM EST Thu Feb 4 2021

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia, east central Virginia, eastern
Virginia, north central Virginia, south central Virginia and
southeast Virginia.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in Virginia, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.